Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 253, NWS Pueblo, CO

September 23, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 23, 2015, 6:16 PM MDT for Baca County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2015, 6:16 PM MDT (00:16 UTC)
Expired
Sep 23, 2015, 6:35 PM MDT
In force
19 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 197 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WUUS55 KPUB 240016
SVRPUB
COC009-240100-
/O.NEW.KPUB.SV.W.0253.150924T0016Z-150924T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
616 PM MDT WED SEP 23 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 700 PM MDT

* AT 615 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF CAMPO...OR 14 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 10265 3719 10286 3745 10255 3718 10236
TIME...MOT...LOC 0015Z 234DEG 22KT 3720 10264 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
2 follow-up statements
623 
WWUS55 KPUB 240030
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT WED SEP 23 2015

COC009-240100-
/O.CON.KPUB.SV.W.0253.000000T0000Z-150924T0100Z/
BACA CO-
630 PM MDT WED SEP 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL BACA COUNTY...

AT 629 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPO...OR 16
MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 10265 3721 10278 3745 10255 3718 10236
TIME...MOT...LOC 0029Z 218DEG 18KT 3718 10265 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
202 
WWUS55 KPUB 240035
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT WED SEP 23 2015

COC009-240045-
/O.CAN.KPUB.SV.W.0253.000000T0000Z-150924T0100Z/
BACA CO-
635 PM MDT WED SEP 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BACA COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3708 10265 3721 10278 3745 10255 3718 10236
TIME...MOT...LOC 0033Z 234DEG 22KT 3720 10261 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:13 PM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 23, 3:13 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT WED SEP 23 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 242 PM MDT WED SEP 23 2015

CURRENTLY...AN UPPER LEVEL DISTURBANCE IS SPINNING OVER SOUTHEASTERN
COLORADO WITH SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON
ACROSS MUCH OF THE REGION.  THE GREATEST SHOWER AND THUNDERSTORM
COVERAGE IS LOCATED OVER HUERFANO AND LAS ANIMAS COUNTIES WITH MORE
DEVELOPMENT OUT NEAR THE KANSAS BORDER.  TEMPERATURES ARE WARM WITH
GENERALLY MID 80S ACROSS THE REGION.

TONIGHT...ALL HIGH0-RES MODELS ARE IN AGREEMENT WITH THE UPPER LOW
DROPPING SOUTH OUT OF COLORADO AND INTO EAST CENTRAL NEW MEXICO BY
THURSDAY MORNING.  EXPECT WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY FOR THE REST OF THIS AFTERNOON AND EVENING ACROSS MUCH OF
THE REGION.  MODELS TEND TO FAVOR TWO AREAS...ONE ALONG THE
CONTINENTAL DIVIDE AND SAN LUIS VALLEY...AND THE OTHER ACROSS THE
FAR EASTERN PLAINS INTO THE NEW MEXICO BORDER REGION.  THE MAIN
THREATS OVER THE MOUNTAINS WILL BE LOCALLY HEAVY RAINFALL AND
LIGHTNING.  MODEST INSTABILITY EXISTS OVER THE FAR EASTERN PLAINS
WHICH SHOULD ALLOW FOR STRONGER STORM PULSES TO BE ABLE TO PRODUCE
DIME SIZE HAIL IN ADDITION TO LOCALLY HEAVY RAINFALL AND LIGHTNING.
AREAS OVER THE PLAINS THAT SAW HEAVY RAINFALL YESTERDAY THAT SEE
ANOTHER ROUND THROUGH THIS EVENING WILL BE SUSCEPTIBLE TO FLASH
FLOODING AND THIS WILL NEED TO BE MONITORED.  MODELS IN GOOD
AGREEMENT WITH CONVECTION ENDING OVER THE MOUNTAINS BY MIDNIGHT.
OVER THE PLAINS...SHOWERS AND THUNDERSTORMS WILL COME TO AN END FROM
NORTH TO SOUTH LATE TONIGHT INTO THURSDAY MORNING.  THERE WILL ALSO
LIKELY BE SOME PATCH FOG DEVELOPMENT LATE TONIGHT OVER EASTERN
PORTIONS OF THE ARKANSAS RIVER VALLEY.  THIS WOULD BRING REDUCED
VISIBILITIES FOR THE MORNING COMMUTE...ESPECIALLY OVER EASTERN
PORTIONS OF KIOWA AND PROWERS COUNTIES.

THURSDAY...THE UPPER LEVEL DISTURBANCE WILL CONTINUE SOUTH INTO
SOUTHWESTERN TEXAS WHILE HIGH PRESSURE OVER UTAH BUILDS EAST ACROSS
COLORADO.  DRIER AIR WILL WORK ACROSS COLORADO THROUGH THE AFTERNOON
HOURS WHICH SHOULD HELP KEEP THE AREA DRY THROUGH THE DAY.  THERE
ARE A COUPLE OF MODELS THAT DO DEVELOP ISOLATED THUNDERSTORMS OVER
THE MOUNTAINS...BUT DO NOT BELIEVE WE WILL SEE MORE THAN CUMULUS
DEVELOPMENT AT THIS TIME GIVEN THE HIGH PRESSURE AND DRY AIR MOVING
INTO THE AREA.  TEMPERATURES WILL REMAIN WARM WITH 80S ACROSS MUCH
OF SOUTHERN COLORADO. MOZLEY

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 242 PM MDT WED SEP 23 2015

RATHER UNEVENTFUL EXTENDED FORECAST THE NEXT SEVERAL DAYS AS SWRN
UPPER RIDGE REMAINS FIRMLY IN PLACE INTO AT LEAST THE MIDDLE OF
NEXT WEEK. GFS HINTS AT SOME VERY SHALLOW MID LEVEL MOISTURE
WORKING NORTHWARD THROUGH THE RIDGE INTO THE SW MOUNTAINS OVER THE
WEEKEND...WHICH MAY BE SUFFICIENT TO SPARK A VERY ISOLATED
AFTERNOON TSRA OVER THE HIGHER PEAKS OF THE SAN JUANS...THOUGH
SUSPECT ANY PRECIP WILL BE VIRGA AT BEST WITH DRY LOW LEVELS.
DRY ELSEWHERE INTO THE WEEKEND...WITH UNSEASONABLY WARM TEMPS
PERSISTING AS MAXES PUSH BACK TOWARD 90F BY SUN OVER PORTIONS OF
THE EASTERN PLAINS. GFS IS A LITTLE MORE AGGRESSIVE MOVING THE
WESTERN TROUGH INLAND EARLY NEXT WEEK...WHILE ECMWF LOOKS WEAKER
AND AT LEAST A DAY SLOWER PUSHING THE TROUGH ONSHORE. MIGHT BE
JUST ENOUGH ENERGY AND MOISTURE EJECTING EASTWARD INTO THE ROCKIES
BY TUE TO SPARK A COUPLE TSRA ALONG THE CONTINENTAL DIVIDE IF GFS
IS CORRECT...WHILE EURO WOULD KEEP THINGS DRY THROUGH THE PERIOD.
BOTH MODELS SUGGEST LITTLE/NO BREAK FROM THE HEAT...WITH MAX TEMPS
COMING UP JUST SHY OF RECORD LEVELS MANY AREAS MON/TUE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 242 PM MDT WED SEP 23 2015

KALS...VFR CONDITIONS ARE FORECAST TO PREVAIL THROUGH THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE SAN
LUIS VALLEY AND WILL LIKELY IMPACT THE TERMINAL BETWEEN 23-01Z.
REDUCED VIS AND CIGS WILL ACCOMPANY CONVECTION. EXPECT CLEARING
CONDITIONS OVERNIGHT WITH VFR INTO THURSDAY.

KCOS...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER EASTERN PORTIONS OF EL PASO COUNTY
AND ARE DROPPING SOUTH.  AT THIS TIME IT DOES NOT APPEAR THAT THEY
WILL IMPACT THE TERMINAL.

KPUB...VFR CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. SHOWERS
AND THUNDERSTORMS ARE POSSIBLE AT THE TERMINAL LATE THIS
AFTERNOON...ESPECIALLY FROM 23-02Z. IF A THUNDERSTORM DOES MOVE OVER
THE TERMINAL...REDUCED CIGS AND VIS ARE EXPECTED. VFR CONDITIONS ARE
FORECAST OVERNIGHT AND THURSDAY.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...PETERSEN
AVIATION...MOZLEY
Hazardous weather outlook, Sep 23, 11:32 AM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT WED SEP 23 2015

COZ058>089-093>099-241745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1132 AM MDT WED SEP 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UPPER IMPULSES IN COMBINATION WITH ADEQUATE ATMOSPHERIC MOISTURE
WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING...ESPECIALLY FOR LOCATIONS SOUTH OF U.S. HIGHWAY 50. IN
ADDITION TO LIGHTNING...LOCALLY HEAVY RAINFALL...GUSTY WINDS AND
HAIL GENERALLY UNDER 1/2 INCH IN DIAMETER WILL BE POSSIBLE WITH
STRONGER STORMS. LOCATIONS THAT SAW HEAVY RAINFALL YESTERDAY WILL
BE SUSCEPTIBLE TO FLASH FLOODING...ESPECIALLY IN AREAS OF
BENT...PROWERS...EASTERN LAS ANIMAS AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT TIMES OVER THE
MOUNTAINS THROUGH FRIDAY. THE MAIN THREAT WITH THESE SPOTTY
THUNDERSTORMS WILL BE LIGHTNING AND BRIEF RAINFALL.

ANOTHER DISTURBANCE MAY BRING AN INCREASE IN SHOWERS AND
THUNDERSTORMS TO THE AREA THROUGH THE EARLY PART OF NEXT
WEEK...ESPECIALLY TO THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER SOUTH CENTRAL AND SOUTHEASTERN COLORADO THROUGH THIS
EVENING.

88/88

In the hours before

Special weather statement, Sep 23, 5:12 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT WED SEP 23 2015

COZ093-097-232345-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
512 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO AND CENTRAL
BENT COUNTIES UNTIL 545 PM MDT...

AT 511 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF LAS ANIMAS...OR 14 MILES EAST OF NORTH LA JUNTA...
MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...HIGBEE...JOHN MARTIN RESERVOIR AND CADDOA.

LAT...LON 3794 10359 3810 10284 3779 10276 3768 10356
TIME...MOT...LOC 2311Z 333DEG 23KT 3790 10329

HODANISH
Special weather statement, Sep 23, 5:36 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT WED SEP 23 2015

COZ079-080-083-086-240015-
WET MOUNTAINS ABOVE 10000 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
536 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER...WEST CENTRAL PUEBLO AND NORTHWESTERN HUERFANO
COUNTIES UNTIL 615 PM MDT...

AT 535 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FLORENCE...OR 23 MILES WEST OF PUEBLO...MOVING SOUTH AT 25 MPH.

HEAVY RAIN...HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...PENROSE...SAN ISABEL...WETMORE AND BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3836 10517 3839 10494 3801 10481 3796 10517
TIME...MOT...LOC 2335Z 354DEG 21KT 3831 10505

MW
Special weather statement, Sep 23, 5:37 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT WED SEP 23 2015

COZ098-240015-
LAMAR VICINITY/PROWERS COUNTY CO-
537 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PROWERS COUNTY UNTIL 615
PM MDT...

AT 537 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAMAR...MOVING SOUTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR.

LAT...LON 3800 10272 3822 10239 3792 10226 3774 10266
TIME...MOT...LOC 2337Z 340DEG 16KT 3804 10252

HODANISH
Special weather statement, Sep 23, 5:43 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT WED SEP 23 2015

COZ093-094-097-099-240030-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
543 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN
LAS ANIMAS...SOUTHERN BENT AND NORTHWESTERN BACA COUNTIES UNTIL 630
PM MDT...

AT 543 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HIGBEE...OR 17 MILES SOUTHEAST OF NORTH LA JUNTA...MOVING SOUTH AT 15
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HIGBEE.

LAT...LON 3772 10372 3803 10284 3764 10277 3737 10363
TIME...MOT...LOC 2343Z 340DEG 15KT 3778 10333

HODANISH
Special weather statement, Sep 23, 5:55 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT WED SEP 23 2015

COZ099-240030-
SPRINGFIELD VICINITY/BACA COUNTY CO-
555 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
630 PM MDT...

AT 555 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMPO...OR 17 MILES SOUTH OF SPRINGFIELD...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPO.

LAT...LON 3723 10287 3736 10235 3700 10230 3700 10290
TIME...MOT...LOC 2355Z 269DEG 6KT 3715 10266

HODANISH
Special weather statement, Sep 23, 5:56 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT WED SEP 23 2015

COZ071-074-075-240045-
SOUTHERN SAN LUIS VALLEY CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
556 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COSTILLA COUNTY
UNTIL 645 PM MDT...

AT 555 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN LUIS...OR 33 MILES SOUTHEAST OF ALAMOSA...MOVING SOUTH AT 15 MPH.

HEAVY RAIN...PEA SIZED HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN LUIS...SAN PABLO...SANCHEZ RESERVOIR...GARCIA AND CHAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3700 10556 3729 10545 3727 10523 3700 10521
      3699 10530
TIME...MOT...LOC 2355Z 007DEG 11KT 3722 10536

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 6:38 PM MDTSpecial Weather StatementPUBBaca37 min
Sep 23, 6:41 PM MDTSpecial Weather StatementPUBBaca49 min
Sep 23, 7:30 PM MDTSpecial Weather StatementPUBBaca30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.